MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY INNER TUBE WITH CERAMIC BEAK

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY INNER TUBE WITH CERAMIC BEAK
Model Number 27040XB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital did not return instrument.
 
Event or Problem Description
Allegedly, during a procedure the doctor noted that a piece of the ceramic beak broke off the distal end of the instrument and fell into the patient.The doctor immediately removed the broken piece and the procedure was completed with no delay.The hospital reported that there was no injury to the patient.
 
Additional Manufacturer Narrative
The device was returned for evaluation.We found that the ceramic beak is broken leaving a remnant piece attached and there are dents on the shaft.We believe the cause of breakage is due to stress overload or impact damage; item may have been damaged before the procedure by coming into contact with a hard surface or being dropped; we cannot confirm this.
 
Event or Problem Description
This is a supplemental report.We are providing evaluation of device and updating other fields as a result.We are correcting date code.

Brand Name
INNER TUBE WITH CERAMIC BEAK
Common Device Name
INNER TUBE
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6494977
Report Number9610617-2017-00030
Device Sequence Number19064026
Product Code GCJ
UDI-Device Identifier04048551076569
UDI-Public4048551076569
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Service and Testing Personnel
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number27040XB
Device Catalogue Number27040XB
Device Lot NumberGH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1